I got my implant done on March 27, the 28th I got my normally planned (I used to be on the pill) period. It lasted a bit longer, but I noticed vaginal itching by the opening throughout my period. I thought maybe it was my tampons or pads. Earlier tonight, April 26th, I started feeling itchy again. I went to the bathroom to wash myself, thinking sweat and discharge may have irritated me. But as I washed I started bleeding. Typical timing for my period, sine I'm only one month into my implant. Or it could just be breakthrough bleeding. Oddly enough, this past Friday the 24th, I was told I had a mild yeast infection and was given a one dose medication for it. That was 2 days ago when I had no itching at all, and all of a sudden I am again? Can it be that my period is now uncomfortable for me? I'm 22 and this has never happened before. Any advise or positive comments will help very much!
All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.
Add a Comment7 Comments
Hello, I am on nexplanon currently and got it back in March of 2017, I had gotten my first yeast infection a few months later and I was very irritated my gynocologist said and she sent me home with a cream. Within two to three days it was gone, so I tried preventing it from happening again by not taking bubble baths, changing my panties to cotton, drying my vagina after showering, and so on. But before I know it Its July 2018 and it comes back but worst, and I can't go to the doctor because I no longer have insurence and none of the remidies I tried worked. So I'm suffering really badly.July 7, 2018 - 8:21pm
Antifungal medications are available as creams, ointments, tablets, and suppositories. An antifungal regimen that lasts one, three or seven days will usually clear a yeast infection. A number of medications have been shown to be effective, including butoconazole (Gynazole-1), clotrimazole (Gyne-Lotrimin), miconazole (Monistat 3), and terconazole (Terazol 3). Some of these are available by prescription only, while others are available over-the-counter.
HelenJuly 8, 2018 - 4:51am
Try coconut oil, it’s helped meJuly 7, 2018 - 8:47pm
I have the nexplanon also. And i put it in march 2015 and around april or june till now i have experienced alot of changes in my vagina. Itchiness, sores, and yeast infection. Well today december 12 2015. I been spotting and itching in my vagina. I havent seen my period or i have never spotted for 9 months till now. I believe that this nexplanon is what is giving me all this symptoms cus this have never happen to me.December 12, 2015 - 5:28pm
Hi I read your post on the Nexplanon implant and I'm concerned because it sounds like I'm experiencing a lot of those same symptoms. I got my implant put in a little over a year ago and my menstrual cycles have been all over the place ever since. This cycle has been ongoing now for almost 2 weeks now which my doctor has told me is a side affect of the implant. The problem is now I've noticed my vagina being sore especially after sex and to make it worse I now have these sores in that area that I've never had before. My initial thought was herpes and I've been freaking out and doing google searches all day to see if this is normal due to the birth control. I definitely don't sleep around and I've been with my boyfriend for almost 9 months now and have never experienced this vaginal soreness itching or these sores before. I noticed you said you also got the sores so I was hoping you could relieve me a little with the outcome of your situation. I assume you got that checked out so was that something your doctor said was normal with this implant or was it something else? I really appreciate your help!August 19, 2016 - 7:32pm
Hello I've had the implanon since may 2017 and I've been experiencing sores a day or days after having sex and it goes away in a few days and the itchiness as well is this due to the birth control because I've never ever in my life experienced anything like this until I've gotten on this birth control.?November 10, 2017 - 11:17am
Thank you for reaching out to us for advice. I can provide general information, but I suggest you discuss your concerns with your physician, who performed the implant procedure and diagnosed the yeast infection.
Citing from the Nexplanon website, "The most common side effect of NEXPLANON is a change in your normal menstrual bleeding pattern. In studies, one out of ten women stopped using the implant because of an unfavorable change in their bleeding pattern. You may experience longer or shorter bleeding during your periods or have no bleeding at all. The time between periods may vary, and in between periods you may also have spotting."
Vaginitis, which is inflammation of the vagina, is a common side effect. It causes itching, discharge and pain. Yeast infections, which are usually caused by a naturally occurring fungus called Candida albicans, is one of the most comm types of vaginitis.
I hope this helps you.
MaryannApril 27, 2015 - 8:47am